Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS El Paso, TX

May 31, 2006El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at May 31, 2006, 3:53 PM MDT for El Paso County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2006, 3:53 PM MDT (21:53 UTC)
Expired
May 31, 2006, 5:00 PM MDT
In force
67 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 65 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:30 PM MDTHAIL 1Clint, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4401 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 312156
SVREPZ
TXC141-312300-
/O.NEW.KEPZ.SV.W.0013.060531T2153Z-060531T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
353 PM MDT WED MAY 31 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITIES OF...SAN ELIZARIO...FABENS

* UNTIL 500 PM MDT

* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FABENS...OVER INTERSTATE 10...AND MOVING EAST AT AROUND 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPARKS AND CLINT.

LAT...LON 3161 10624 3178 10624 3176 10600 3148 10601
      3146 10597 3142 10597 3142 10607 3149 10623
      3156 10626

$$
PIEPER
2 follow-up statements
000 
WWUS54 KEPZ 312225
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
420 PM MDT WED MAY 31 2006

TXC141-312300-
/O.CON.KEPZ.SV.W.0013.000000T0000Z-060531T2300Z/
EL PASO TX-
420 PM MDT WED MAY 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO COUNTY...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE 
LOCATED NEAR FABENS AND SOCORRO TEXAS...AND ACROSS INTERSTATE 10.

SOME BLOWING DUST...SMALL HAIL AND HEAVY RAINS HAVE BEEN REPORTED IN 
THE FABENS VICINITY.  


LAT...LON 3161 10624 3178 10624 3176 10600 3148 10601
      3146 10597 3142 10597 3142 10607 3149 10623
      3156 10626

$$

ROGASH
000 
WWUS54 KEPZ 312302
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
458 PM MDT WED MAY 31 2006

TXC141-312308-
/O.EXP.KEPZ.SV.W.0013.000000T0000Z-060531T2300Z/
EL PASO TX-
458 PM MDT WED MAY 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO COUNTY
EXPIRES AT 500 PM MDT...

AT 450 PM STRONG THUNDERSTORMS CONTINUED MOVING SLOWLY NORTHWARD 
OVER EL PASO COUNTY ALONG INTERSTATE 10 IN THE VICINITY OF 
FABENS...SOCORRO AND TORNILLO. THE STORMS MAY PRODUCE SMALL 
HAIL...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS.

IN ADDITION WIND GUSTS TO NEAR 50 MPH WILL OCCUR ACROSS THE CITY OF 
EL PASO TEXAS WITH AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND 
DUST DUE TO THUNDERSTORMS TO THE SOUTH. LOCALLY HAZARDOUS DRIVING 
CONDITIONS MAY OCCUR.
  

LAT...LON 3161 10624 3178 10624 3176 10600 3148 10601
      3146 10597 3142 10597 3142 10607 3149 10623
      3156 10626

$$

ROGASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:56 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 31, 1:56 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
156 PM MDT WED MAY 31 2006

.SYNOPSIS...
SOME UNSETTLED WEATHER CAN BE EXPECTED OVER THE BORDERLAND
THROUGH FRIDAY AS A BACKDOOR COLD FRONT HAS INCREASED HUMIDITY.
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED BOTH THURSDAY
AND FRIDAY. DRIER AND WARMER WEATHER WILL RETURN FOR THE WEEKEND
AS HIGH PRESSURE ALOFT MOVES IN THE FOUR CORNERS REGION.

&&

.DISCUSSION...
BACKDOOR FRONT WITH SURGE OF MOISTURE WAS LOCATED NEAR THE RIO
GRANDE AT EARLY AFTERNOON AND HAS SHOWN LITTLE MOVEMENT DURING
PAST COUPLE OF HOURS. MAY NOT BE MUCH ADDITIONAL EROSION OF THE
WESTERN EDGE OF THE MOISTURE AS CLOUD COVER OVER NM PLAINS AND
THUNDERSTORM OUTFLOWS IN DEEPER MOISTURE TO OUR EAST HAVE
REINFORCED THE EASTERLY FLOW.

MARGINAL VERTICAL SHEAR AND DECENT INSTABILITY COULD RESULT IN A
FEW THUNDERSTORMS CONTAINING NEAR-SEVERE/SEVERE HAIL OVER EASTERN
OTERO AND HUDSPETH COUNTIES THIS EVENING.

MOISTURE DEEPENS OVER MOST OF THE AREA TONIGHT AND THURSDAY WITH
THE THUNDERSTORM RISK EXPANDING TO COVER THE MOST OF THE CWA.
COVERAGE WILL DEPEND A GREAT DEAL ON THE AMOUNT OF HELP GIVEN BY
STORM OUTFLOWS OVER EASTERN PORTIONS TONIGHT. BEST CHANCE FOR STORMS
WILL BE THURSDAY AFTERNOON/NIGHT WITH LOCALLY MODERATE/HEAVY RAINFALL
AMOUNTS AS PWS APPROACH 1.25 INCHES.

AS UPPER HIGH MOVES TO FOUR CORNERS REGION OVER THE WEEKEND...
SURFACE FLOW BECOMES WEAK. THIS WILL ALLOW FOR A CERTAIN AMOUNT OF
MOISTURE RECYCLING HOWEVER CAPPING UNDER THE UPPER HIGH SHOULD
PRETTY MUCH LIMIT THUNDERSTORMS AFTER SATURDAY.

TEMPERATURES WILL COOL TO NEAR NORMAL READINGS FOR THURSDAY AND
FRIDAY BUT WILL INCH UP TOWARD TRIPLE DIGITS OVER THE LOWLANDS
BY MIDWEEK.

&&

.AVIATION...01/00Z-02/00Z
VFR CONDITIONS THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING FROM KABQ TO KONM AND IN THE VICINITY OF
KELP...MAINLY SOUTH AND EAST OF KELP.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  90  69  91  68 /  10  20  30  10  10
SIERRA BLANCA TX        58  82  57  83  59 /  30  30  30  10  10
LAS CRUCES              65  89  64  90  64 /  10  20  30  10  10
ALAMOGORDO              64  87  63  91  63 /  30  30  30  10  10
CLOUDCROFT              44  65  41  65  42 /  30  30  20  10  20
TRUTH OR CONSEQUENCES   62  92  64  90  63 /  10  20  40  10  10
SILVER CITY             54  85  53  81  55 /   0  10  30  10  10
DEMING                  61  94  61  92  60 /  10  10  30  10  10
LORDSBURG               56  96  61  94  59 /   0  10  20  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

02/21
Hazardous weather outlook, May 31, 6:03 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
603 AM MDT WED MAY 31 2006

NMZ022>025-030>032-TXZ055-056-011215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
603 AM MDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INCREASING MOISTURE WILL COMBINE WITH DAYTIME HEATING TO GIVE US
ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE EXCESSIVE RAINFALL.
WE WILL BEGIN TO DRY OUT FOR THE WEEKEND INTO THE FIRST PART OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 31, 2:04 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
204 PM MDT WED MAY 31 2006

TXZ055-056-312200-
EL PASO-HUDSPETH-

OUTFLOWS FROM STRONG THUNDERSTORMS MOVING SLOWLY WESTWARD OVER THE
NEXT COUPLE OF HOURS WILL PUSH THROUGH PORTIONS OF WESTERN HUDSPETH
AND SOUTHERN EL PASO COUNTIES...REACHING INTERSTATE 10 BETWEEN 230
AND 3 PM THIS AFTERNOON.

SHOULD THESE STORMS MANAGE TO PUSH INTO THE AREA...PERSONS IN EL
PASO AND HUDSPETH COUNTIES SHOULD ALSO BE ALERT OF THE POTENTIAL FOR
FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL.

PIEPER
Special weather statement, May 31, 3:15 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
315 PM MDT WED MAY 31 2006

NMZ024-025-TXZ055-056-010015-
EL PASO-HUDSPETH-SOUTHERN SACRAMENTO MOUNTAINS-TULAROSA
BASIN/SOUTHERN DESERT-

STORMS DEVELOPING OVER PORTIONS OF EL PASO...HUDSPETH...AND OTERO
COUNTIES THROUGH 6 PM THIS AFTERNOON WILL BE SLOW-MOVERS...DRIFTING
TO THE EAST AND NORTHEAST. WIND GUSTS UP TO 50 MPH...FREQUENT
LIGHTNING...AND HAIL ARE POSSIBLE WITH ANY OF THESE STORMS.
ALSO...DUE TO THEIR SLOW MOVEMENT...HEAVY RAINFALL...WITH RATES OF
AROUND ONE INCH PER HOUR ARE POSSIBLE.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:41 PM MDTSevere Thunderstorm WarningEPZHudspeth64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.